Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 7, 2016, 3:19 PM CST for 6 counties in Texas. It took effect at Dec 8, 2016, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2016, 3:19 PM CST (21:19 UTC)
- In effect from
- Dec 8, 2016, 6:00 AM CST
- Expired
- Dec 8, 2016, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115 WWUS74 KCRP 072119 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 319 PM CST WED DEC 7 2016 ...VERY STRONG WINDS DEVELOP BEHIND COLD FRONT THURSDAY... .A STRONG COLD FRONT WILL PUSH THROUGH SOUTH TEXAS TONIGHT...REACHING THE COAST BY AROUND SUNRISE. VERY STRONG WINDS WILL DEVELOP DURING THE DAY ON THURSDAY THROUGH THE COASTAL COUNTIES. WINDS WILL BEGIN TO SUBSIDE LATE IN THE AFTERNOON. TXZ242>247-080530- /O.NEW.KCRP.WI.Y.0008.161208T1200Z-161209T0000Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 319 PM CST WED DEC 7 2016 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. * TIMING...GUSTY WINDS DEVELOP BY 6AM THURSDAY MORNING. * WINDS...SUSTAINED WINDS NORTH 25 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED. * IMPACTS...LOOSE ITEMS WILL LIKELY BE BLOWN AROUND IN YARDS...PARKING LOTS...AND ON STREETS. SECURE ITEMS BEFORE THE ONSET OF STRONG WINDS IF POSSIBLE. DRIVING CAN BECOME DIFFICULT...ESPECIALLY ON EAST-WEST ROADS WITH A STRONG CROSSWINDS. USE EXTRA CAUTION...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PZ
4 follow-up statements
168 WWUS74 KCRP 080502 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1102 PM CST WED DEC 7 2016 ...VERY STRONG WINDS DEVELOP BEHIND COLD FRONT THURSDAY... .A STRONG COLD FRONT WILL PUSH THROUGH SOUTH TEXAS TONIGHT... REACHING THE COAST BY AROUND SUNRISE. VERY STRONG WINDS WILL DEVELOP DURING THE DAY ON THURSDAY THROUGH THE COASTAL COUNTIES. WINDS WILL BEGIN TO SUBSIDE LATE IN THE AFTERNOON. TXZ242>247-081315- /O.CON.KCRP.WI.Y.0008.161208T1200Z-161209T0000Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 1102 PM CST WED DEC 7 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * TIMING...GUSTY WINDS DEVELOP BY 6AM THURSDAY MORNING. * WINDS...SUSTAINED WINDS NORTH 25 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED. * IMPACTS...LOOSE ITEMS WILL LIKELY BE BLOWN AROUND IN YARDS... PARKING LOTS...AND ON STREETS. SECURE ITEMS BEFORE THE ONSET OF STRONG WINDS IF POSSIBLE. DRIVING CAN BECOME DIFFICULT... ESPECIALLY ON EAST-WEST ROADS WITH A STRONG CROSSWINDS. USE EXTRA CAUTION...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LK
362 WWUS74 KCRP 081013 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 413 AM CST THU DEC 8 2016 ...VERY STRONG WINDS DEVELOP BEHIND COLD FRONT THURSDAY... .A STRONG COLD FRONT HAS BEEN PUSHING THROUGH SOUTH TEXAS OVERNIGHT AND EARLY THIS MORNING. VERY STRONG WINDS WILL DEVELOP DURING THE DAY TODAY ACROSS THE COASTAL COUNTIES. WINDS WILL BEGIN TO SUBSIDE LATE IN THE AFTERNOON. TXZ242>247-081815- /O.CON.KCRP.WI.Y.0008.161208T1200Z-161209T0000Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 413 AM CST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG GUSTY WINDS DEVELOP BY 6 AM THURSDAY MORNING...PERSISTING THROUGH THE EARLY EVENING. * WINDS...SUSTAINED WINDS NORTH 25 TO 30 MPH WITH GUSTS NEAR 40 TO 45 MPH ARE EXPECTED. * IMPACTS...LOOSE ITEMS WILL LIKELY BE BLOWN AROUND IN YARDS... PARKING LOTS...AND ON STREETS. SECURE ITEMS BEFORE THE ONSET OF STRONG WINDS IF POSSIBLE. DRIVING CAN BECOME DIFFICULT... ESPECIALLY ON EAST-WEST ROADS WITH A STRONG CROSSWINDS. USE EXTRA CAUTION...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LK
975 WWUS74 KCRP 081752 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1152 AM CST THU DEC 8 2016 ...VERY STRONG WINDS CONTINUE THIS AFTERNOON... .VERY STRONG WINDS WILL PERSIST THROUGH THE COASTAL COUNTIES THIS AFTERNOON IN THE WAKE OF THE STRONG COLD FRONT THAT PUSHED THROUGH THIS MORNING. WIND GUSTS AROUND 40 MPH ARE LIKELY. WINDS WILL SUBSIDE TONIGHT BUT REMAIN GUSTY ALONG THE COAST. TXZ242>247-090000- /O.CON.KCRP.WI.Y.0008.000000T0000Z-161209T0000Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 1152 AM CST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG GUSTY WINDS THROUGH THE LATE AFTERNOON. * WINDS...SUSTAINED WINDS NORTH 25 TO 30 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...LOOSE ITEMS WILL LIKELY BE BLOWN AROUND IN YARDS... PARKING LOTS...AND ON STREETS. SECURE ITEMS BEFORE THE ONSET OF STRONG WINDS IF POSSIBLE. DRIVING CAN BECOME DIFFICULT... ESPECIALLY ON EAST-WEST ROADS WITH A STRONG CROSSWINDS. USE EXTRA CAUTION...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PZ
027 WWUS74 KCRP 082358 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 558 PM CST THU DEC 8 2016 TXZ242>247-090100- /O.EXP.KCRP.WI.Y.0008.000000T0000Z-161209T0000Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 558 PM CST THU DEC 8 2016 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... NORTHERLY WINDS HAVE DIMINISHED ACROSS THE COASTAL BEND THIS EVENING. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 6 PM CST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 7, 12:26 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Dec 7, 12:26 PM CST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1226 PM CST Wed Dec 7 2016
.DISCUSSION...
Have lowered MaxTs for today across entire area with only upper
50s and low 60s likely for most of the area due to the persistent
cloud cover. Some breaks in the clouds could sneak into
southeastern CWA and warm this area a bit more...have lower to
mid 60s in this area.
&&
.PREVIOUS DISCUSSION... /Issued 1123 AM CST Wed Dec 7 2016/
DISCUSSION...
Patchy fog has developed along the coast and in the bays this
morning. With not much changing with the airmass during the day
today, a thick stratus deck expected to persist and not much
warming of temperatures, could see this fog linger all day. Vis
reductions should be mainly between 1 and 3 miles, but some
locations could drop closer to 1/2 mile at times. Once the front
pushes through overnight, will see an improvement in visbys.
AVIATION...
Have lowered cigs through the day today for most sites. Cigs
across most of South Texas this morning hovering between 400 and
700 feet, and not expecting significant improvement. Have IFR to
LIFR cigs persisting for CRP/ALI/VCT sites through tonight with
MVFR to IFR for LRD. While still OVC behind the front...should
improve cigs a bit during the day Thursday but still MVFR through
the period. Winds will also become very strong out of the north
on Thursday.
PREVIOUS DISCUSSION... /Issued 536 AM CST Wed Dec 7 2016/
DISCUSSION...
See Aviation below for 12Z TAF update.
AVIATION...
Light northeasterly winds will prevail today in wake of cold front
passage overnight. Stratus deck has begun developing across South
Texas, and increasing coverage will bring predominately MVFR to
IFR cigs through the day. Light DZ and BR will be possible at
times later this morning into the early afternoon. A strong cold
front will move into South Texas near the end of the period,
bringing increasing northerly winds and scattered showers in the
hours just before sunrise.
PREVIOUS DISCUSSION... /Issued 420 AM CST Wed Dec 7 2016/
SHORT TERM (Today through Thursday)...
A weak cold front moved through South Texas overnight. Weak isentropic
lift occurring today will increase cloud cover across the region.
There is a very slight chance for some patchy drizzle this morning
and a shower this afternoon, though most location will remain dry,
with no measurable accumulations expected. Temperatures today
will be cooler this afternoon with highs ranging in the 60s across
the region. Overnight Wednesday into Thursday a much colder arctic airmass
will sink down into the region, bringing a chance for showers,
much colder air, and a strong northerly winds. The cold front will
move through South Texas late tonight into early Thursday morning.
Sufficient moisture across the region will allow for isolated to
scattered showers to develop with this fropa and overrunning
behind the boundary as well. Strong to gale force northerly winds
will quickly develop Thursday morning across the open marine
waters. Wind gusts of gale force will occur through the day on
Thursday, along with building high seas. Little diurnal variation
will occur between Wednesday night and Thursday with this arctic
airmass moving into the region. Lows tonight will range in the
upper 40s to mid 50s, and highs tomorrow will be in the low to mid
50s.
LONG TERM (Thursday night through Tuesday)...
Winds will diminish Thursday night, bringing the coldest night in
some time to South Texas. Could have a few locations which hit
freezing for a short time, mainly over the northern areas. What
makes it difficult to get a hard freeze will be cloud cover (and some
wind), as it looks like clouds will hang around even over the
northern areas. Still am going with lows in the 30s away from the
coast, with maybe a light freeze in a few locations. Also could have
some wind chill issues (around 25F) after midnight Thursday night
for a few hours. I believe clouds will linger as weak isentropic
upglide continues on Friday, and could not rule out some light
drizzle mainly over the western areas Friday morning. Temperatures
may not get to 50F on Friday especially if the clouds remain (did
forecast a few mainly SE). Isentropic upglide pattern gets better
on Saturday with coastal trough and return of and hence there is a
chance for rain/showers. Will also begin to see a gradual warm-up as
the frontal boundary moves north for a short time, and showers are
in the forecast for Sunday as instability returns ahead of another
front. GFS and Canadian are similar with timing of Sunday front
while ECMWF is slower...am going to go more with the GFS/Canadian
for now. That means cooler Sunday night and Monday, with rain
pushing offshore on Monday with the drier air moving over inland
areas. High moves east and Tuesday is another warm-up day but better
moisture remains offshore. Main adjustments to the temperature
forecast through the period (generally stayed close to Superblend)
was to align better with surrounding WFOs.
MARINE...
A gale watch is in effect from Thursday morning through Thursday
evening. A strong cold front will push across the open middle
Texas coastal waters early Thursday morning. Northerly winds with
gusts in excess of gale force will across the waters Thursday
through Thursday evening. Building rough, high seas will also
occur through the day on Thursday and Thursday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 54 55 39 50 45 / 30 30 20 10 10
Victoria 48 51 34 48 36 / 30 20 10 10 10
Laredo 50 53 36 48 43 / 10 40 10 10 10
Alice 51 54 36 49 41 / 20 30 10 10 10
Rockport 52 56 38 49 45 / 30 30 20 10 10
Cotulla 47 51 34 48 39 / 10 20 10 10 10
Kingsville 53 55 36 50 43 / 30 30 20 10 10
Navy Corpus 55 57 42 51 49 / 30 30 30 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Thursday morning through Thursday evening For
the following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
&&
PZ/83...SHORT TERMHazardous weather outlook, Dec 7, 5:49 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 549 AM CST WED DEC 7 2016 TXZ229>234-239>247-081200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 549 AM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL REDUCE VISIBILITIES DURING THE EARLY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NEAR FREEZING CONDITIONS ARE POSSIBLE EARLY FRIDAY MORNING OVER THE NORTHERN SECTIONS OF SOUTH TEXAS. WIND CHILLS OVER THIS AREA COULD BE IN THE MID 20S AT THE SAME TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-081200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 549 AM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GALE WATCH IS IN EFFECT FOR THE GULF OF MEXICO ON THURSDAY AND THURSDAY EVENING...AS WIND GUSTS TO GALE FORCE ARE EXPECTED BEHIND THE ARCTIC FRONT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE BAYS AT THAT TIME. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AFTER MIDNIGHT THURSDAY NIGHT AND CONTINUING THROUGH FRIDAY OVER THE GULF. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE AGAIN BY SATURDAY NIGHT OVER THE GULF WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LK/GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 3:20 PM CST | Gale Warning | CRP | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.